Steroid Induced Occular Defects Case Report
Prednisolone (Wysolone), a corticosteroid drug with glucocorticoid and mineralo -corticoid activity. The drug is mainly used for the treatment of inflammatory and auto-immune conditions. The drug will produce some side effects like visual, auditory defects, fluid retention of face etc. It is a case of a lady of 38 year old presented with multiple conditions after started Prednisolone 60mg OD for rheumatoid arthritis. Now she is admitted in the emergency department of our hospital with signs and symptoms of seizures. Her past medication history includes leviterecetam 500mg BD for seizures and Prednisolone 60mg OD for rheumatoid arthritis. Thereafter she progressively complained about loss of vision. Her vitals were stable. Ophthalmology consultation was given to the patient who revealed steroid induced cataract for which she was started with Carboxyl methyl cellulose sodium eye drops (Refresh tear drops). The patient experienced a partial recovery after having treated for 10 days and was discharged. We all know that steroids will be able to produce side effects; some of them were serious ones. So Clinicians and Ophthalmologists should be aware of the ocular side effects of steroids. This case report highlights the occurrence of adverse outcomes with Prednisolone therapy thus giving an insight to proper use of steroids.